Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Chicago, IL

April 9, 2015Ogle County, Winnebago County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Apr 9, 2015, 7:36 PM CDT for Ogle County, Winnebago County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2015, 7:36 PM CDT (00:36 UTC)
Expired
Apr 9, 2015, 8:00 PM CDT
In force
24 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ogle County, IL, Winnebago County, IL

The radar

The Chicago radar (KLOT), 101 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 1:48 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WUUS53 KLOT 100036
SVRLOT
ILC141-201-100100-
/O.NEW.KLOT.SV.W.0013.150410T0036Z-150410T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
736 PM CDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 800 PM CDT

* AT 736 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BYRON TO NEAR ASHTON...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROCKFORD...ROCHELLE...ROCKFORD AIRPORT...BYRON...CHERRY VALLEY...
  HILLCREST...STILLMAN VALLEY...DAVIS JUNCTION...CRESTON AND NEW
  MILLFORD.

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 98 AND 123.
 I-90 BETWEEN MILE MARKERS 61 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
ILLINOIS.

LAT...LON 4232 8894 4191 8894 4189 8928 4219 8928
TIME...MOT...LOC 0036Z 236DEG 49KT 4214 8924 4192 8930 

HAIL...1.00IN
WIND...60MPH
 
$$

BMD
2 follow-up statements
184 
WWUS53 KLOT 100049
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
749 PM CDT THU APR 9 2015

ILC141-201-100100-
/O.CON.KLOT.SV.W.0013.000000T0000Z-150410T0100Z/
OGLE IL-WINNEBAGO IL-
749 PM CDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN OGLE AND SOUTHEASTERN WINNEBAGO COUNTIES...

AT 748 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHERRY VALLEY TO NEAR HILLCREST...MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROCKFORD...ROCHELLE...ROCKFORD AIRPORT...BYRON...CHERRY VALLEY...
HILLCREST...STILLMAN VALLEY...DAVIS JUNCTION...CRESTON AND NEW
MILLFORD.

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 98 AND 123.
 I-90 BETWEEN MILE MARKERS 61 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
ILLINOIS.

LAT...LON 4232 8894 4191 8894 4189 8928 4219 8928
TIME...MOT...LOC 0048Z 234DEG 47KT 4221 8902 4200 8916 

HAIL...1.00IN
WIND...60MPH
 
$$

BMD
494 
WWUS53 KLOT 100057
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
757 PM CDT THU APR 9 2015

ILC141-201-100106-
/O.EXP.KLOT.SV.W.0013.000000T0000Z-150410T0100Z/
OGLE IL-WINNEBAGO IL-
757 PM CDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OGLE AND SOUTHEASTERN
WINNEBAGO COUNTIES WILL EXPIRE AT 800 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
ILLINOIS.

LAT...LON 4232 8894 4191 8894 4189 8928 4219 8928
TIME...MOT...LOC 0054Z 236DEG 49KT 4221 8902 4200 8916 

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:18 PM CDT, 18 minutes earlier.

Area forecast discussion, Apr 9, 7:18 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
718 PM CDT THU APR 9 2015

.MESOSCALE DISCUSSION...536 PM CDT

CONTINUE TO MONITOR COLD FRONT WITH STRONG CONVECTION OCCURRING
NEAR THE MISSISSIPPI RIVER THIS HOUR. AHEAD OF THE FRONT WITHIN
THE WARM SECTOR THUNDERSTORMS HAVE STRUGGLED TO REACH THEIR FULL
POTENTIAL WITH MODEST MID LEVEL LAPSE RATES BEING ONE OF THE
PRIMARY LIMITING FACTORS. WIDELY SCATTERED ACTIVITY WILL CONTINUE
AHEAD OF THE FRONT THROUGH MID EVENING...THOUGH GIVEN TRENDS SO
FAR THE THREAT FOR SEVERE WEATHER APPEARS LOW AHEAD OF THE FRONT.
WITH CIRRUS SHIELD OVERSPREADING THE REGION AND LOWERING SUN
ANGLE...THERE ARE RENEWED CONCERNS REGARDING
INSTABILITY...ESPECIALLY AS WE GET CLOSER TO SUNSET THIS EVENING.
EXPECT MODERATE INSTABILITY TO PERSIST THROUGH 00Z THEN FOR A
DIMINISHING TREND OF MLCAPE THEREAFTER.

BY 00Z/7PM CDT...EXPECT THE LINE OF THUNDERSTORMS ASSOCIATED WITH
THE COLD FRONT WHICH WILL MAINTAIN A HIGHER SEVERE THREAT TO BE
NEAR THE I-39 CORRIDOR...AND ENTERING THE WESTERN SUBURBS OF
CHICAGO CLOSER TO 01Z/8PM CDT. LOW LEVEL CONVERGENCE ALONG THE
FRONT REMAINS STRONG AND DEEP LAYER SHEAR REMAINS SUFFICIENT TO
SUSTAIN AT LEAST SOME ORGANIZED/SEVERE THREAT THROUGH THE HEART OF
THE FORECAST AREA...THOUGH DIMINISHING MLCAPE MAY EVENTUALLY LOWER
THAT THREAT.

DEUBELBEISS

&&

.SHORT TERM...
400 AM CDT

TODAY AND TONIGHT...

DENSE FOG CONTINUES IN COOL/SATURATED AIR MASS WITH NORTHEAST
WINDS OFF THE LAKE THIS MORNING...WILL MAINTAIN DENSE FOG ADVISORY
ALONG THE LAKE AS ISSUED.

CLUSTERS OF THUNDERSTORMS WERE OCCURRING EARLY THIS MORNING
ACROSS THE MIDWEST...IN A REGION OF BROAD SOUTHWESTERLY WARM/MOIST
ADVECTION ATOP NEARLY STATIONARY FRONTAL BOUNDARY WHICH STRETCHES
FROM THE CENTRAL PLAINS INTO SOUTHERN IOWA...THEN EAST ACROSS
CENTRAL ILLINOIS AND INDIANA. THESE CLUSTERS OF STORMS WERE
GENERALLY TIED TO INDIVIDUAL MINOR-AMPLITUDE MID-LEVEL SHORT WAVE
FEATURES...AND ASSOCIATED LOCALIZED ENHANCED MOISTURE TRANSPORT
AND ASCENT. TO THE WEST...STRONG UPPER TROUGH WAS MOVING ONTO THE
PLAINS EAST OF THE ROCKIES...AND IS PROGGED TO APPROACH THE MID-
UPPER MISSISSIPPI VALLEY LATE THIS AFTERNOON AS A COMPACT AND
SOMEWHAT NEGATIVELY-TILTED ENERGETIC DISTURBANCE. SURFACE LOW
PRESSURE IN THE VICINITY OF SOUTHWEST KANSAS AT THIS HOUR WILL
DEEPEN AND LIFT TO SOUTHWESTERN WISCONSIN/FAR NORTHWEST IL PER
COMPLIMENTING GUIDANCE SOLUTIONS...WITH THE FRONT LIFTING NORTH AS
A WARM FRONT ACROSS THE FORECAST AREA. THIS PATTERN HAS ALL THE
EARMARKS OF BEING A WIDESPREAD SEVERE WEATHER PRODUCER ACROSS THE
AREA THIS AFTERNOON AND EVENING.

WITH THAT SAID...QUESTIONS REMAIN WITH RESPECT TO EVOLUTION OF
STORMS LATER TODAY...MAINLY DUE TO THE EXPECTATION THAT SEVERAL
CLUSTERS OF STORMS WILL CONTINUE TO DEVELOP/PROPAGATE ACROSS THE
AREA THROUGH MUCH OF THE DAY DUE TO PERSISTENT WARM/MOIST
ADVECTION AND ASCENT IN REGION OF STEEP MID-LEVEL LAPSE RATES
AHEAD OF THE DEEPENING TROUGH AND SURFACE LOW. CONVECTION ALLOWING
GUIDANCE (HRRR/NMM/ARW RUNS) DEPICT SEVERAL CLUSTERS DEVELOPING
AND LIFTING ACROSS THE AREA THROUGH THE MORNING AND MIDDAY
HOURS...AND REGIONAL RADAR MOSAIC SEEMS TO INDICATE THIS WILL BE
THE TREND AT LEAST THROUGH THIS MORNING. THUS WHILE SYNOPTIC
FEATURES WILL BE STRONG...MESOSCALE BOUNDARIES AND FORCING REMAIN
UNCLEAR AT THIS TIME. STILL...STRONG FORCING IN ADVANCE OF COLD
FRONT COUPLED WITH STRONG ASCENT ASSOCIATED WITH COMPACT WAVE
SHOULD BE CAPABLE OF GENERATING ORGANIZED SEVERE STORMS LATER THIS
AFTERNOON. 00Z NAM FORECAST SOUNDINGS INDICATE WARM SECTOR MLCAPES
AROUND 1500-2000 J/KG...WITH AMPLE DEEP AND LOW LEVEL SHEAR. SPC
NOTES SOME UNCERTAINTY WITH RESPECT TO STORM MODE...LINE SEGMENTS
AS OPPOSED TO DISCRETE CELLS...THOUGH SUPERCELLULAR
CHARACTERISTICS ARE LIKELY GIVEN THE ENVIRONMENT. DAMAGING WINDS
FROM LINES/LINE SEGMENTS LOOKS TO BE THE MOST WIDESPREAD
THREAT...THOUGH NORTHERN IL/SOUTHERN WI...WHERE WINDS WILL MOST
LIKELY BE BACKED MORE STRONGLY AHEAD OF THE LOW...WILL STILL HAVE
A REAL TORNADO POTENTIAL. STORMS WILL LIKELY EVOLVE UPSCALE INTO
SQUALL-LINE AS COLD FRONT MOVES ACROSS THE AREA EARLY THIS
EVENING...WITH THUNDERSTORM/SEVERE THREAT QUICKLY WINDING DOWN
BEFORE MIDNIGHT AFTER FROPA.

RATZER

&&

.LONG TERM...
257 PM CDT

FRIDAY THROUGH THURSDAY...

FOLLOWING A PERIOD OF VERY ACTIVE WEATHER...FOLLOWING THE PASSAGE OF
THE COLD FRONT LATE THURSDAY NIGHT...A PERIOD OF RELATIVE CALM WILL
SET UP FOR FRIDAY INTO SUNDAY AS A COOL...DRY HIGH PRESSURE AREA
BUILDS ACROSS THE AREA.  TEMPERATURES WILL DROP BACK TO CLOSER TO
SEASONAL HIGHS NORMAL LEVELS WITH HIGHS IN THE UPPER 50S TO AROUND
60F UNDER MOSTLY SUNNY SKIES.  AS THE HIGH WILL BE RIGHT OVER THE
AREA FRIDAY NIGHT INTO SATURDAY MORNING...LIGHT WINDS AND A DRY
AIRMASS WILL ALLOW FOR SOME ENHANCED RADIATIVE COOLING OVERNIGHT FOR
LOWS TO DROP BACK INTO THE MIDDLE TO UPPER 30S SATURDAY MORNING.
WITH THE HIGH BEGINNING TO BUILD OFF TO THE EAST THROUGH SATURDAY
NIGHT AND SUNDAY...A RETURN FLOW OF MOISTURE AND WARMER AIR WILL
KEEP THE COOLING TREND VERY BRIEF WITH TEMPS REBOUNDING BACK TO
AROUND 60F OVER MUCH OF THE CWA...WITH THE EXCEPTION OF THE
IMMEDIATE LAKEFRONT...WHICH SHOULD REMAIN COOLER AS A WEAK PRESSURE
GRADIENT AND DIFFERENTIAL HEATING BETWEEN THE COOL LAKE WATER AND
WARMER LAKE SHOULD ALLOW A LAKE BREEZE TO DEVELOP.  HIGHS ON
SATURDAY ALONG THE LAKE FRONT TOPPING OUT IN THE MIDDLE 50S.
INCREASING SOUTHERLY FLOW ON THE WESTERN PERIPHERY OF THE HIGH
MOVING OFF TO THE EAST WILL LIKELY PREVENT A LAKE BREEZE FROM
DEVELOPING.

FOR SUNDAY...A NORTHERN STREAM SHORT WAVE MOVING OUT OF THE NRN
ROCKIES SHOULD BEGIN TO PHASE WITH A SOUTHERN STREAM SHORTWAVE
LIFTING INTO THE MIDDLE MISSISSIPPI VALLEY.  THIS PHASING SHOULD
RESULT IN AN AMPLIFYING LONG WAVE TROUGH OVER THE MIDDLE AND UPPER
MISSISSIPPI VALLEY AND BRINGING THE NEXT CHANCE OF PCPN TO THE
REGION.  THE LONGER RANGE GUIDANCE...IN GENERAL...AGREE ON THE
SCENARIO...BUT DIFFERENCES IN THE TIMING OF THE INDIVIDUAL SHORTWAVE
AND THE DEGREE OF PHASING AND THE RESULTANT STRENGTH OF THE LONG
WAVE TROUGH LEAD TO A RELATIVELY LOW CONFIDENCE FORECAST FOR THE
LATTER PORTIONS OF THE EXTENDED FORECAST PERIOD.  CURRENTLY FEEL
THAT A COLD FRONT MOVING ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT
AND THEN SHUTTING OFF BY MONDAY MORNING AS ANOTHER HIGH PRESSURE
SYSTEM MOVES ACROSS THE AREA.  WHILE THERE IS MODERATE TO HIGH
CONFIDENCE IN A PERIOD OF PCPN SUNDAY AND SUNDAY NIGHT...START AND
END TIMES REMAIN UNCERTAIN AS WELL AS THE CHANCES FOR THUNDERSTORMS
WITH THE PCPN AND WILL LIKELY BE HIGHLY DEPENDENT ON THE SPEED OF AN
ASSOCIATED COLD FRONT MOVING THROUGH THE AREA.  FOR THE LATTER
PORTIONS OF THE FORECAST PERIOD...FROM TUESDAY THROUGH
THURSDAY...THERE COULD BE ANOTHER PERIOD OF UNSETTLED WEATHER AS THE
UPPER LEVEL FLOW PATTERN MAINTAINS A HIGH AMPLITUDE...QUICKLY
PROGRESSIVE PATTERN.  THE GFS/ECMWF ARE ACTUALLY SHOWING BETTER
CONSISTENCY FOR THE END OF THE LONGER TERM FORECAST PERIOD THAN
EARLIER...WITH ANOTHER LONG WAVE TROUGH DEVELOPING OVER THE CNTRL
PLAINS.  THE ECMWF IS TRENDING A BIT STRONGER AND DEVELOPING MORE OF
A NEGATIVE TILT TO THE TROUGH AND A CLOSED UPPER LOW BY WEDNESDAY
NIGHT...THE GFS IS REMARKABLY SIMILAR...BUT ABOUT 24 HOURS SLOWER IN
DEVELOPING THE NEGATIVE TILT UPPER TROUGH AND CLOSED UPPER LOW.
SHOULD THIS SCENARIO PAN OUT...THE MIDDLE OF NEXT WEAK COULD BE RIPE
FOR ANOTHER PERIOD OF ACTIVE WEATHER.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* SCATTERED STORMS EXPECTED THIS AFTN...WITH THE FINAL ROUND OF
  STORMS MOVING THROUGH ARND 2Z-4Z. SOME OF THESE STORMS COULD BE
  SEVERE WITH GUSTY WINDS.

* GUSTY SSW WINDS WITH GUSTS ARND 25 KT.

* IFR VSBY EXPECTED WITH TSRA.

* IFR CIGS BEHIND THE LINE OF STORMS OVER NIGHT...BECOMING MVFR

* GUSTY WINDS BCMG SW TO W ARND MIDNIGHT WITH MAX GUSTS 30-35 KT.

KMD

//DISCUSSION...UPDATED 00Z...

STRONGEST THUNDERSTORM ACTIVITY IS IN THE NORTHWEST CORNER OF THE
COUNTY WARNING AREA THIS EVENING...WITH A BROKEN LINE OF STORMS
EXTENDING SOUTH THROUGH WESTERN ILLINOIS EARLY THIS EVENING.
ADDITIONALLY...SOME ISOLATED THUNDESTORMS EXIST OUT AHEAD OF THE
MAIN LINE. WHILE THE LINE FARTHER WEST IS NOT COMPLETELY FILLED IN
YET...AS THE COLD FRONT MAKES EASTWARD PROGRESS...EXPECT THIS LINE
TO BECOME FILLED IN...REACHING THE CHICAGOLAND TERMINALS AROUND
145-2Z. EXPECT SCATTERED THUNDERSTORMS OUT AHEAD OF THIS MAIN
LINE. EXPECT HAIL...STRONG WINDS...AND HEAVY RAIN WITH THESE
STORMS WHEN THEY DO FILL IN. CONFIDENCE IS STILL MEDIUM ON THE
TIMING AND COVERAGE.

AFTER THESE STORMS CLEAR...EXPECT GUSTY WSW WINDS WITH CIGS
LOWERING TO MVFR AND POSSIBLY IFR. LIFTING IS EXPECTED FRIDAY
MORNING BUT CONTINUED GUSTY WINDS.

KMD

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* HIGH CONFIDENCE IN SCATTERED STORMS EARLY THIS EVENING FOLLOWED
  BY A SEGMENT OR SEMI-BROKEN LINE OF STORMS LATER THIS EVENING.
  MEDIUM CONFIDENCE IN COVERAGE THIS EVENING AND TIMING.

* MEDIUM CONFIDENCE IN WIND DIRECTION BEHIND THE SCATTERED STORMS.
  WINDS COULD BE CHAOTIC FOR A BRIEF PERIOD OF TIME.

* HIGH CONFIDENCE IN REDUCED VSBY UNDER STORMS...MEDIUM-LOW
  CONFIDENCE IN CIG HEIGHTS.

* HIGH CONFIDENCE IN LOWER CIGS TONIGHT...LOW ON SPECIFIC HEIGHTS
  AND HOW LONG IFR WILL LAST.

* MEDIUM CONFIDENCE IN WIND GUSTS OVERNIGHT AND TOMORROW...GUSTS
  COULD BE HIGHER.

KMD

//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED
00Z...

* SATURDAY...DRY/VFR. SOUTHWEST WINDS. LAKE BREEZE POSSIBLE.
* SUNDAY...DRY/VFR. GUSTY SOUTH WINDS.
* MONDAY...DRY/VFR. EAST WINDS.
* TUESDAY...CHANCE OF SHRA/TSRA. MVFR POSSIBLE. SOUTH WINDS.
* WEDNESDAY...CHANCE OF SHRA. SOUTH WINDS.

&&

.MARINE...
315 PM CDT

CONDITIONS OVER LAKE MICHIGAN ARE DETERIORATING RAPIDLY
TODAY...FIRST WITH WAVES OF THUNDERSTORMS CROSSING THE SOUTHERN
PORTIONS OF THE LAKE AS A WARM FRONT LIFTS NORTHWARD.  AS OF 3PM
CDT...THE FRONT HAD MOVED UP TO THE CENTER OF THE LAKE AND SHOULD
CONTINUE TO LIFT NORTHWARD AS DEEPENING LOW PRESSURE OVER EASTERN
IOWA CONTINUES TO DEEPEN AND TRACKS INTO SOUTHERN WISCONSIN BY EARLY
THIS EVENING.  BY THIS POINT...THE SOUTHERLY FLOW WILL REACH ALMOST
TO THE NORTH END OF THE LAKE...BUT WITH STRONG PRESSURE FALLS AND A
STRENGTHENING PRESSURE GRADIENT OVER THE LAKE AS THE SFC LOW
APPROACHES...WINDS OVER THE SRN PORTIONS OF THE LAKE SHOULD INCREASE
TO GALE FORCE FOR THE NEARSHORE WATERS AND THE SOUTH HALF OF THE
LAKE.  THUNDERSTORMS WILL ALSO CONTINUE TO BE A CONCERN INTO THE
EVENING AS WELL.  THE SFC LOW IS EXPECTED TO TRACK ACROSS THE CNTRL
PORTIONS OF THE LAKE LATE THIS EVENING...WITH WINDS QUICKLY SHIFTING
TO WLY-NWLY.  A STRONG NORTHERLY GRADIENT BEHIND THE EXITING
LOW...INCREASING COLD ADVECTION ASSOCIATED WITH A COOL HIGH PRESSURE
SYSTEM DROPPING INTO THE NRN PLAINS AND STRONG PRESSURE RISES AS A
RESULT OF THE COMBINATION OF THE EXITING LOW AND APPROACHING
HIGH...SHOULD ALL COMBINE TO BRING SHORT PERIOD OF WEST TO NWLY
GALES TO THE LAKE INTO FRIDAY AFTERNOON.  THE APPROACHING HIGH
SHOULD BEGIN TO OVERSPREAD THE WESTERN GREAT LAKES BY FRIDAY
AFTERNOON...ALLOWING WINDS OVER THE LAKE TO DROP OFF RELATIVELY
QUICKLY.  FOR THE WEEKEND AND INTO EARLY NEXT WEEK...CONDITIONS OVER
THE LAKE SHOULD BE RELATIVELY QUIET.  ANOTHER COLD FRONT IS EXPECTED
TO SWEEP ACROSS THE LAKE SUNDAY NIGHT OR MONDAY...BUT THIS SHOULD BE
A LESS DYNAMIC SYSTEM...AND WINDS SHOULD NOT GET AS STRONG AS WITH
THE SYSTEM APPROACHING THE LAKE AT THE CURRENT TIME.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
     LMZ779 UNTIL 1 PM FRIDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Apr 9, 3:28 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT THU APR 9 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
102030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
328 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY BE SEVERE AND PRODUCE:

   LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING.
   HAIL UP TO THE SIZE OF QUARTERS
   DAMAGING WINDS UP TO 70 MPH.
   FREQUENT CLOUD TO GROUND LIGHTNING.
   AND POSSIBLY AN ISOLATED TORNADO.

  AREAS AFFECTED AND TIMING:

   A COLD FRONT WILL SWEEP WEST TO EAST ACROSS NORTHERN ILLINOIS
 AND NORTHWEST INDIANA LATE THIS AFTERNOON THROUGH THE EVENING.

  DISCUSSION:

A COLD FRONT WILL SWEEP ACROSS THE REGION THIS EVENING BRINGING
PRIMARILY A THREAT FOR STRONG AND DAMAGING WINDS ALONG WITH A
CONCERN FOR A TORNADO. AHEAD OF THE MAIN LINE OF THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE
EARLY EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH QUICKLY
BEHIND THE FRONT. IN ADDITION TO THE SEVERE WEATHER THREAT...SOME
AREAS HAVE ALREADY SEEN HEAVY RAIN TODAY WITH SOILS SATURATED.
ADDITIONAL HEAVY RAIN WILL QUICKLY BE CONVERTED TO RUNOFF WITH A
CONCERN FOR AT LEAST LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY AFTERNOON INTO
SUNDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-102030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
328 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE LIKELY THROUGH LATE THIS EVENING.
SOME THUNDERSTORMS MAY BE SEVERE LATE THIS AFTERNOON AND EARLY
THIS EVENING.

GALE FORCE WINDS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WINDS ARE LIKELY THROUGH MIDDAY FRIDAY...WITH
WINDS AND WAVES REMAINING HAZARDOUS FOR SMALL CRAFT INTO FRIDAY
EVENING.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT...AND AGAIN
TUESDAY NIGHT THROUGH THURSDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-102030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
328 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS MAINLY THE SOUTH HALF OF THE LAKE
INTO THIS EVENING. SOME STORMS COULD BE SEVERE.

GALE FORCE WINDS ARE EXPECTED TONIGHT OVER THE SOUTHERN HALF OF
THE LAKE.

GALE FORCE WINDS ARE EXPECTED OVER THE NORTHERN HALF OF THE LAKE
AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WINDS ARE LIKELY THROUGH MIDDAY THURSDAY ON THE
SOUTHERN HALF OF THE LAKE.

GALE FORCE WINDS ARE LIKELY THROUGH LATE THURSDAY AFTERNOON ON THE
NORTHERN HALF OF THE LAKE.

THERE IS A CHANCE OF THUNDERSTORMS ON SOUTHERN LAKE MICHIGAN
SUNDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY.

&&

BMD/KREIN

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Apr 9, 6:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
657 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             HOFFMAN ESTATES         42.06N 88.14W
04/09/2015  E1.00 INCH       COOK               IL   TRAINED SPOTTER

            AT INTERSECTION OF WESTBURY AND BAYSIDE. HEAVY RAIN.

0650 PM     HAIL             HUNTLEY                 42.17N 88.42W
04/09/2015  E1.00 INCH       MCHENRY            IL   TRAINED SPOTTER

            AT INTERSECTION OF DUNDEE RD AND HALIGHUS.

&&

B
Local storm report, Apr 9, 7:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
703 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TORNADO          5 N HILLCREST           42.02N 89.07W
04/09/2015                   OGLE               IL   TRAINED SPOTTER

            SEVERAL REPORTS OF A LARGE WEDGE TORNADO ON THE GROUND.

&&

KBIRK
Local storm report, Apr 9, 7:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
706 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          1 E CHERRY VALLEY       42.24N 88.94W
04/09/2015                   WINNEBAGO          IL   LAW ENFORCEMENT

            RT 20 AND WHEELER ROAD. PUBLIC REPORT RELAYED VIA BOONE
            COUNTY SHERIFF.

&&

DONOFRIO
Local storm report, Apr 9, 7:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
719 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             CRYSTAL LAKE            42.23N 88.33W
04/09/2015  E0.88 INCH       MCHENRY            IL   TRAINED SPOTTER

0710 PM     TORNADO          4 W KIRKLAND            42.09N 88.93W
04/09/2015                   DE KALB            IL   TRAINED SPOTTER

            TOUCHDOWN BETWEEN MONROE CENTER AND FAIRDALE NEAR OGLE
            DEKALB COUNTY LINE. DAMAGE REPORTED.

&&

B
Local storm report, Apr 9, 7:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
728 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             CHERRY VALLEY           42.24N 88.96W
04/09/2015  E1.75 INCH       WINNEBAGO          IL   TRAINED SPOTTER

            AT US20 AND NELL RD.

&&

B
Local storm report, Apr 9, 7:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
732 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TORNADO          4 NW KIRKLAND           42.13N 88.91W
04/09/2015                   DE KALB            IL   TRAINED SPOTTER

            TIME BASED ON RADAR. DAMAGE TO HOUSES AND LARGE TREES
            UPROOTED.

&&

KBIRK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:05 PM CDTTornado WarningLOTBoone, Ogle, Winnebago40 min
Apr 9, 7:16 PM CDTTornado Warning Tornado observedConsiderable damage threatLOTBoone, DeKalb, McHenry29 min
Apr 9, 7:19 PM CDTSevere Thunderstorm WarningLOTLee, Ogle26 min
Apr 9, 7:19 PM CDTTornado WarningLOTMcHenry26 min
Apr 9, 7:21 PM CDTAreal Flood AdvisoryLOTBoone, McHenry, Ogle, Winnebago3 hr
Apr 9, 7:41 PM CDTTornado Warning Tornado observedConsiderable damage threatLOTMcHenry49 min
Apr 9, 7:51 PM CDTTornado WarningLOTLaSalle39 min
Apr 9, 7:53 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Kane, McHenry, Ogle, Winnebago37 min
Apr 9, 8:05 PM CDTSevere Thunderstorm WarningLOTMcHenry55 min
Apr 9, 8:21 PM CDTSevere Thunderstorm WarningLOTLaSalle24 min
Apr 9, 8:21 PM CDTSevere Thunderstorm WarningLOTLake24 min
Apr 9, 8:26 PM CDTSpecial Marine WarningLOT94 min
Apr 9, 8:40 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle, Will35 min
Apr 9, 8:58 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kendall, Will32 min
Apr 9, 9:08 PM CDTSevere Thunderstorm WarningLOTCook, Will37 min
Apr 9, 9:25 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Will35 min
Apr 9, 9:34 PM CDTSpecial Marine WarningLOT116 min
Apr 9, 9:40 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois35 min
Apr 9, 10:27 PM CDTWind AdvisoryLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more6 hr
Apr 10, 9:06 AM CDTRiver Flood AdvisoryLOTBoone36 hr
Apr 10, 10:52 AM CDTRiver Flood WarningLOTLake4 days
Apr 10, 11:19 AM CDTRiver Flood AdvisoryLOTCook3 days
Apr 10, 11:19 AM CDTRiver Flood AdvisoryLOTCook36 hr
Apr 10, 11:39 AM CDTRiver Flood AdvisoryLOTLake36 hr
Apr 10, 11:50 AM CDTRiver Flood AdvisoryLOTKane, Kendall5 days
Apr 10, 12:17 PM CDTRiver Flood WatchLOTKane, McHenry5 days
Apr 10, 2:17 PM CDTWind AdvisoryLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more5 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.